Order By Phone: Live Support Available 24 Hours

1-800-416-2955

Fentanyl Pain Patch Can Be Extremely Deadly When Abused

Prescription painkillers come in different forms of administration and are extremely dangerous when in the wrong hands. Pills are the most popular but intravenous drugs and transdermal patches have become more prevalent. Transdermal pain patches are used by placing them on the skin rather than injesting.  One of the most popular pain patches on the market is Fentanyl. Fentanyl is approximately 100 times more potent than morphine. It was originally made to use for pre-surgery pain but over the past few years it has been used for primary pain relief in patch form. The patch is designed to be administered to the skin like a sticker. A reservoir in the patch containing the strong Fentanyl medication is designed to release small amounts of the medication in a controlled manner over time. It allows for continual trace amounts of the medication to be absorbed for patients who have been prescribed and need round the clock care for their painful ailment.

When people abuse patches they sometimes put multiple patches on their body at one time. The patches are extended release forms of Fentanyl so using multiple patches allows for more of the drug to be absorbed by the body to give the user a euphoric feeling. Another way that patches are abused is when they are chewed, sucked on, or swallowed. This is extremely dangerous and very deadly. Patches are never to be ingested in any other way than transdermally. When taken orally, the Fentanyl becomes immediate release instead of extended release. It packs a very powerful punch which can quickly lead to respiratory failure, overdose and death.

There have been many reports of deaths associated with pain patches. The pain patches need to be thoroughly inspected before being administered to the body. If the patch is compromised with tears or blemishes, it may give off more of the medication than the patient can handle resulting in overdose. This is common because the patient isn't absorbing a small amount of the medication over time. They are being hit with the full amount of the patch whereas their body is used to a percentage of that amount. The patient will show signs of slow breathing, appearance of being tired or “nodding out”, which are common symptoms of opiate overdose.

A very sad story coming from Florida in May of 2011 involved a head-on vehicular collision that left one person dead. The other driver, Clinton Deloach Jr. was under the influence of a pain patch which is being blamed for his impairment. Many questions have been brought up in the investigation on whether he was high on the pain patch or if his pain patch was faulty. This brings up concern for the wellness of the public. If someone is prescribed pain patches that provide round the clock administration of narcotic painkillers, should they be allowed to hold a job in which they operate a vehicle or machinery? Should patients be allowed to drive their vehicles at all on a personal level while on Fentanyl? These patches are dangerous and can be extremely deadly. It may be time for patch to be reviewed and perhaps prescribed with more restrictions to protect not only the patient, but those around them.

Share

Click Here to Read why CalmSupport Is The Best Quality Withdrawal Aid Available



Satisfaction Guarantee  |  Privacy Policy  |  Terms & Conditions  |  Disclaimer  |  Wholesale  |  Blog  |  Shipping Info  |  Affiliates